Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 30, 2016, 8:04 PM CST for Henry County, Rock Island County, Illinois. It took effect at Dec 30, 2016, 10:00 PM CST. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2016, 8:04 PM CST (02:04 UTC)
- In effect from
- Dec 30, 2016, 10:00 PM CST
- Expired
- Jan 2, 2017, 12:00 PM CST
- In force
- 62 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925
WGUS43 KDVN 310204
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CST FRI DEC 30 2016
.An ice jam has moved downstream on the Rock River, and is now expected to
bring minor flooding to the Moline area. If you are near the lower Rock River,
be aware of rapid fluctuations in the river in the next 24 hours.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC073-161-311404-
/O.NEW.KDVN.FL.W.0069.161231T0400Z-170102T1800Z/
/MLII2.1.ER.161231T0400Z.161231T0600Z.170101T0600Z.NO/
804 PM CST FRI DEC 30 2016
...Flood Warning in effect until Sunday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Rock River at Moline.
* Until Sunday morning.
* At 7:30 PM Friday the stage was 11.8 feet...and rising.
* Flood stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Recent activity...the river has risen about 1 foot in the past hour
due to an ice jam.
* Forecast...Rise above flood stage this evening...and continue
rising to 12.2 feet Saturday morning. Fall below flood stage
Sunday morning. Rapid fluctuations are likely on the lower Rock River
due to ice action.
* Impact...At 12.0 feet...Minor Flood Stage. Water affects
residences near the 27th Street bridge. Water is over portions of
60th St south of Green Valley Sports Complex and portions of 56th
St along the north side of the river.
&&
LAT...LON 4148 9061 4145 9064 4144 9043 4148 9027
4152 9032
$$1 follow-up statement
049
WGUS83 KDVN 311031
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CST SAT DEC 31 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC073-161-311101-
/O.CAN.KDVN.FL.W.0069.000000T0000Z-170102T1800Z/
/MLII2.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
431 AM CST SAT DEC 31 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Rock River at Moline.
* At 3:30 AM Saturday the stage was 10.6 feet...and falling.
* Flood stage is 12.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Recent activity...The ice jam appears to have moved downstream of
Moline. While no flooding is occurring or expected at the Moline
gage, ice action could lead to rapid fluctuations in river levels and
flooding downstream of the Moline gage.
* Forecast...Remain around 10.6 feet through Sunday morning.
&&
LAT...LON 4148 9061 4145 9064 4144 9043 4148 9027
4152 9032
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 30, 5:12 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 30, 5:12 PM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 512 PM CST Fri Dec 30 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 243 PM CST Fri Dec 30 2016 Alberta clipper was located along the ND/Canada border and was pulling milder temperatures into the dvn cwa on southerly winds. A nice area of 3hr pressure falls of 7 mb extended from MN to MO. An extensive plume of mid/high level clouds covered much of the northern and central Plains, eastward across much of the Midwest and Great Lakes regions. 2 pm temperatures in the dvn cwa ranged from around 30 along Highway 20 to the lower to mid 40s in our far sw counties. Farther south in MO and into the southern Plains readings were well into the 50s. To the north, much colder air existed across Ontario with afternoon temperatures only in the single digits above and below zero, with some snow falling in the Northwoods of MN. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 243 PM CST Fri Dec 30 2016 Tonight: Guidance seemed too low with temperatures so have raised them at least several degrees. There are several reasons 1) much of the cwa has bare ground 2) a south to southwest wind remaining at 10 to 15 mph with some higher gusts 3) decent pressure falls and 4) time height sections indicate plenty of mid and high level clouds. These reasons will be especially true in our southern and eastern counties ahead of a cold front that will be arriving in our nw cwa late tonight. Minimum temperatures should range from the upper 20s nw to the mid 30s se. However, for much of the night temperatures will remain rather steady in the 30s. Saturday: The final day of 2016 will feature a clipper system tracking into the northern Great Lakes region, while the cold front pushes across the remainder of the cwa during the morning. This will be a dry fropa due to the lack of significant moisture in the column and the forcing is well to our north. The colder air lags somewhat behind the front so temperatures should be able to remain in the 30s for much of the day. However, towards late afternoon or definitely sunset the colder airmass will be noticed, but only briefly. .LONG TERM...(Saturday Night through Friday) ISSUED AT 243 PM CST Fri Dec 30 2016 Main forecast concern in the long term remains the system for Monday across the Midwest. 12Z guidance still does not agree on the track of the surface low Monday. This track will determine the amount of precip that we get from the system. Past this period, cold air will return to the area. Placement of the sfc ranges from eastern NE in the GFS to across our eastern CWA in the ECMWF. The rest of the guidance is spread between these two. While the ECMWF has been more consistent run to run starting to think that a further west track along the snowpack seems more likely. Regardless of those differences, consensus between the models favors a chance of freezing rain Monday morning before warmer air moves in and temperatures raise above freezing, turning to a rain event. With wetbulb temps near freezing, do not expect much accumulation of ice. With the rapid warm up, any accumulated ice would quickly melt. Total QPF for this event is heavily dependent on the sfc low and subject to refinement. Later in the period the main weather impact is expected to be cooler temperatures. With a dearth of snow across the area, do not expect temperatures as cold as a couple of weeks ago. Regardless, a stretch of below freezing temperatures are expected before guidance tries to warm the area up again late into next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) ISSUED AT 510 PM CST Fri Dec 30 2016 Mainly VFR conditions expected again this taf cycle. Clipper system tracking across the upper Midwest will spread mid/high level clouds across the area, with south winds 10 to 15 knots this evening and overnight. A cold front will push southeast across the taf sites early Saturday morning, but lack of moisture precludes any precipitation with the front. There may be a period of MVFR cigs behind the front but mainly at KDBQ but this is not yet included in the forecast. LLWS at FL017-020 is expected tonight with south to southwest winds 10 to 20 knots, but southwest winds aloft around 50 knots from 02Z to 09Z. Northwest winds behind the front will be in the 10 to 20 knot range. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gibbs AVIATION...Ervin
Hazardous weather outlook, Dec 30, 11:03 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1103 AM CST FRI DEC 30 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311715- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1103 AM CST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE/GIBBS
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.